• sailgal sailgal
    July 29, 2009
    how do i wean off plavix?
    sailgal sailgal
    July 29, 2009

    I've been on Plavix for 5 years after an ischemic brainstem stroke.  I've become much healthier and want to get off the Plavix.  No one seems to know how, including its manufacturer.   I phoned the company and a "counselor" told me to ask my doctor.  My doctor told me to phone the company!   The manufacturer's counselor told me "no studies have been done to get off it."   Okay, that means Plavix has  a captive, participating population for life???   Good marketing strategy, no?  Has anyone out there weaned off and beat the 90-day rebound effect??

    Thanks for the info.

     

    READ MORE

FROM OUR EXPERTS

  • Dr. Kirk Laman: Wholehearted Cardiologist
    Health Pro
    January 10, 2010
    Dr. Kirk Laman: Wholehearted Cardiologist
    Health Pro
    January 10, 2010

    Hi Saligal:

     

    A neurologist would be the best person to answer the question. Basically the question is not how, but "should you."  Ischemic strokes are caused by athlerosclerosis in the arteries.  Plavix and other platelet inhibitors help prevent the formation of blood clots that cause strokes. 

     

    Talk to a neurologist and find out what the best recommendation is for stopping or staying on the medication.

     

    Dr. Kirk Laman

    www.drlaman.com

    www.wholeheartedcardiologist.com

    • sailgal
      March 25, 2011
      sailgal
      March 25, 2011

      Hi Dr. Kirk,

      Thank you for your response!   I understand the usual benefit of Plavix but I have been living whole food, plant-based, no-added-oil for two years now and as I understand it, old plaque is sealed in and no new plaque should be forming so aren't I at a much lower risk than before?  Thanks for your thoughts on this!

      Sailgal

      READ MORE

FROM OUR COMMUNITY

  • harold March 25, 2011
    harold
    March 25, 2011

    I have been taking Plavix for one month.  I have purple splotches all over my body.  The doctor says I need the medicine.

    I am listless and lethargic like I have never been before in my life.

    I am seriously thinking about changing doctors because of it.

    I too have tried to get information on how safe is it to quit taking Plavix.

    Not even my Pharmicist could give me an answer.

    READ MORE
You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.